MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-HQ190I
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts to retrieve additional information from the customer are in progress.After the device was returned to olympus, it was sent out for additional testing.The microbiological analysis report indicated the channels of the scope were cultured and the results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
The customer reported the evis exera iii colonovideoscope tested positive for an unexpected contamination.The positive test occurred during validation for an endoscope reprocessor.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The device was evaluated where no abnormalities were found that could have led to the positive culture.The following defects were noted: - flexibility adjustment ring has a scratch.- switch box has a scratch.- right / left knob has a scratch.- up / down knob has a scratch.- due to wear of angle wire, the play of up / down knob is out of the standard value.- due to wear of angle wire, bending angle in up direction does not meet the standard value.- distal end cap cover has a scratch.- adhesive on bending section rubber is detached.However, these defects alone are not considered severe enough to cause a potential adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide cleaning, disinfection, and sterilization (cds) information.The cds was performed by the customer.There was no patient infection.Pre-cleaning was completed immediately after the procedure and involved the following steps: aspiration of water through the instrument/suction channel with a suction pump and flushing the air/water channel with air and water using the adapter.The scope was presoaked for an hour and passed a leak test.Bomix plus was used as the detergent for manual cleaning.The instrument/suction channel, suction cylinder, and instrument channel port were brushed during manual cleaning.Manual disinfection was not done.An olympus etd mini endoscope reprocessor was used with endodet pro as the detergent and endodis pro mit as the disinfectant.All channels were connected with tubes when setting up the reprocessor, the concentration and expiration date of the disinfectant was controlled, and the water quality of the rinse water was controlled.The customer noted the water filter was not replaced periodically in accordance with the ifu and the water used for cleaning and disinfection was not softened due to a defect in the water treatment.This lead to insufficient treatment performance.After repairing the softening, the subsequent reprocessing was successful.The scope was dried compressed air and stored in a simple cabinet.This event is under investigation.A supplemental report will be submitted upon receiving additional information.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17244417
Report Number9610595-2023-09608
Device Sequence Number15163590
Product Code FDF
UDI-Device Identifier04953170416132
UDI-Public04953170416132
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K192793
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-HQ190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/06/2023
08/07/2023
Initial Report FDA Received Date07/02/2023
Supplement Report FDA Received Date07/24/2023
08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown